Jump to content

"Visual tinnitus" in a popular Swedish newspaper 1.11.


Duster
 Share

Recommended Posts

http://www.aftonbladet.se/nyheter/article19789025.ab

That newspaper is Sweden's one of the most read medias, quite similar to Daily Mail in the UK.

The article tells about a 22 old man who was killed by smoking too much spice or synthetic cannabis earlier this week. There were other guys who checked in a hospital because they were feeling "unreal" and were still seeing visual hallucinations when all the effects of the drug should have already faded out.

The doctor Kaj Knudsen says it is like a visual tinnitus and it may never go away and is probably permanent.

That was quoted in the Finnish media as well and in the both countries it's still popular news, especially when you look at the like and share bar!

For me that sounds definitely like HPPD and it's good the disorder is becoming hopefully a little bit more widely known now. You guys with better Swedish skills can translate more if needed ;)

  • Upvote 1
Link to comment
Share on other sites

I got mine from spice, it seems that the majority of people that have a bad reaction from spice get hppd, to bad no one knows the mechanism of action that trash can drug has. This article really helps show that hppd is relatively common in the drug world wich hopefully means there might be some research into it

Link to comment
Share on other sites

Thanks for sharing. And you are right, It's definitely HPPD. A swedish guy on this forum got it from smoking spice a few years ago and he has severe DP/DR with visuals.

They're comparing it to MDMA in the article where he mentions that both these drugs are messing up and damaging neurotransmitters and that you'll have to refrain from drug-use in order for it to heal.

He had some success with anti-epileptic meds on his patient but no complete recoveries. Nothing new but I guess that all public reports are good to warn hallucinogenic users and to start a debate about it.

It would be great if they could take this further with a detailed explaination about the actual syndrome, but then someone who's got HPPD from spice has to come out to Aftonbladet to give a detailed interview to enlight scandinavia about it.

Hopefully the swedish guy from here will find this interesting enough. Swedish newspapers as Aftonbladet love the "cry-out-stories" with a sad face attached. It would be great to warn others and even better for us to get some recognition.

  • Upvote 1
Link to comment
Share on other sites

It's indeed HPPD that is described, and also DP/DR (permafried).

The doctor also says that the drugs "have gnawed at some neurological pathways, and keep on gnawing and irritates permanently"

Which is exactly what HPPD is..

However the article is written in the typical tabloid pre-school language, but it also shows that this type of damage can happen from perception-altering drugs, raising at least some public awareness about the disorder.

The next step would be to see this discussion in Läkartidningen (Doctor's journal) or something of that type.

HPPD is called Posthallucinatorisk perceptionsstörning in Swedish and has an DSM-IV section with diagnostic criteria, therefore it's strange that they call it the scratching-on-the-surface term "visual tinnitus".

Anyway, still it's great that HPPD finally gets some public attention! :-D

I'll try to translate the article to English when I get some time over for it.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.